Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Madworld

I'm coming off in 2 weeks time.

Recommended Posts

I'm coming off (tapering down) accutane very soon.

It's been a tough 7 months but it felt just like yesterday when I first started the treatment. I don't remember how anxious I was before I popped my first pill. I however do remember how desperate I wanted control over my life. In a sense, accutane gave me the control I wanted because I don't have to stress about waking up with nodules/cysts, or making up lies to avoid seeing people.

I'm not 100% clear yet, few small, odd spots here and there and not to mention the red-marks which never seem to fade since I started.

I don't think too much about my face these days, perhaps I've developed a stronger mentality after the accutane ordeal, or probably just that my face has actually gone better.

I'm looking forward to get off it. The side-effects seem to be wearing me out day by day. I can't stand feeling tired all the time and having wounds that never seem to heal. Also, I have exams in 2 month's time and I'm not in a position to be mind-fogged.

I think stopping tane will represent another period of my life. I've turned 21 and I really hope this is the end of the whole acne thing. Finger's crossed.

And good-luck to those who are doing / have finished accutane !

Link to comment
Share on other sites

20mg for 80days

30mg for 77days

20mg for 48days

20mg every alternating day for 6 days

10mg every alternating day for 6 days

i'm sorry. did you're doing this by your own?

how much you weight?

you seem far from the cumulative dose of 120mg/kg.

in my experience with my 3 course, if you have small pimples now, your acne will return very soon.

i would stick with the treatment and use high dosage.

just my opinion :)

Link to comment
Share on other sites

20mg for 80days

30mg for 77days

20mg for 48days

20mg every alternating day for 6 days

10mg every alternating day for 6 days

i'm sorry. did you're doing this by your own?

how much you weight?

you seem far from the cumulative dose of 120mg/kg.

in my experience with my 3 course, if you have small pimples now, your acne will return very soon.

i would stick with the treatment and use high dosage.

just my opinion :)

Link to comment
Share on other sites

Some people only start getting clear skin once they finish the course, so the acne is not necessarily going to return. The red marks take much longer to heal while taking Accutane. Recent research seems to indicate that lower dosages are fine in the majority of cases for moderate acne.

I notice in your log that you did not see a derm or even a GP at the start of the treatment, have you done so in the meantime? If anything, for the brand-name drugs at very low prices (as opposed to dodgy stuff at high prices).

Link to comment
Share on other sites

hey, I'm in the same boat. almost 7 months at 40mg per day and not clear, but flusing almost daily now and thinking about stopping ( have 2 more months to go). Some say the flushing will go away (my derm) others on this board say there is a good chance it will stay for good. I don't know what to do.

But to add to your situation, Accutane also did not clear me, but I too am in better shape, just not where I had hoped to be by now.

What are you planning for treatment once stopping Accutane?

(antibiotics /topicals)

To others:

What topicals are best to use once you come off of Accutane?

Regarding Cumulative dose, is it 120mg/kg? I thought it was more/higher then that? I would still be around 600mg shy stopping now by that formula, but my derm had it worked out to around 11,000mg total for my weight (I am 165lb/74kg), not 9,000mg total...can anyone confirm the formula?

Link to comment
Share on other sites

Hey Madworrld, I think I remember seeing a post from you a few months back and realizing we were on about the same schedule with our medication.

I have one week left of 80mg/day, and I'm not totally clear either. I haven't gotten any new acne in at least 2 months. However, I got 2 huge, multi-follicle cysts (some of the worst in my 15 years of acne) in Oct. and Nov. They still haven't healed. The one I got in Nov still looks like it was a zit a week or two ago.

Anyway, if they heal fine then I'm all straight. And I'm with you on the symptoms - I can't wait for the headaches, fatigue, very painful knees, and concentration problems to go away. I know people don't believe me so I never mention them. But it's been some of the hardest 5 months of my life because of them. But it will be worth it. Everyday I obsess over how many days are left, and daydream about all the new possibilities. It feels like a new start.

Link to comment
Share on other sites

My sister's been put on tane (she's on her 2nd month) under the supervision of a dermatologist and she will be on 20mg for 4 months, perhaps to increase dose/extend treatment if there's no marked improvement. What I'm trying to say is, the treatment plan tends to be different from doctor to doctor and it depends entirely on which guideline/research they favour. My acne was as serious as my sister (she's 26 now.) and so chances are I'll probably be put on 20mg.

I've had 3 blood-test done by my GP in the course of the 7 months. My sister had one from her derm at the beginning and that's it. Again, procedures are different from doc to doc.

What are you planning for treatment once stopping Accutane?
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×